, Volume 17, Issue 3, pp 863-873
Date: 26 Oct 2012

A Radon–Nikodym type theorem for forms

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


The Lebesgue decomposition theorem and the Radon–Nikodym theorem are the cornerstones of the classical measure theory. These theorems were generalized in several settings and several ways. Hassi, Sebestyén, and de Snoo recently proved a Lebesgue type decomposition theorem for nonnegative sesquilinear forms defined on complex linear spaces. The main purpose of this paper is to formulate and prove also a Radon–Nikodym type result in this setting. As an application, we present a Lebesgue type decomposition theorem and solve a special case of the infimum problem for densely defined (not necessarily bounded) positive operators.

To the memory of Béla Szőkefalvi-Nagy (1913-1998)